Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

July 5, 2021Calumet County, Outagamie County, Winnebago County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Jul 5, 2021, 8:23 PM CDT for Calumet County, Outagamie County, Winnebago County, Wisconsin. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2021, 8:23 PM CDT (01:23 UTC)
Expired
Jul 5, 2021, 9:15 PM CDT
In force
52 min
Issued by
NWS Green Bay, WI

Counties Calumet County, WI, Outagamie County, WI, Winnebago County, WI

The radar

The Green Bay radar (KGRB), 39 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.4 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2021-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1386 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2021-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1386 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1462 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

049 
WWUS83 KGRB 060123
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
823 PM CDT Mon Jul 5 2021
 
WIZ037>039-045-048-049-060215-
Calumet WI-Waupaca WI-Outagamie WI-Winnebago WI-Waushara WI-Brown WI-
823 PM CDT Mon Jul 5 2021

...THUNDERSTORMS MOVING INTO THE FOX VALLEY...

At 820 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Black Creek to New London to 7 miles north
of Fremont. Movement was southeast at 20 mph.

Pea size hail and winds in excess of 30 mph will be possible with 
these storms. A gust front ahead of the line could produce gusty 
winds as well.

Locations impacted include...
Appleton, Oshkosh, Waupaca, Menasha, Kaukauna, Little Chute, New
London, Kimberly, Brillion and Black Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

If on or near the water, move indoors or inside a vehicle. Remember, 
lightning can strike out to 10 miles from the parent thunderstorm. 
If you can hear thunder, you are close enough to be struck by 
lightning. Move to safe shelter now! Do not be caught on the water 
in a thunderstorm.

&&

LAT...LON 4408 8921 4439 8922 4445 8861 4456 8848
      4453 8819 4433 8798 4424 8801 4424 8804
      4415 8804 4408 8807 4405 8866
TIME...MOT...LOC 0120Z 301DEG 19KT 4450 8843 4439 8868 4438 8877 4437
8890

$$

Bersch

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jul 5, 7:07 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jul 5, 7:07 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
707 PM CDT Mon Jul 5 2021

Updated aviation portion for 00Z TAF issuance

.SHORT TERM...Tonight and Tuesday
Issued at 328 PM CDT Mon Jul 5 2021

Main concerns for this forecast period revolve around the shower and
storm chances for this evening and again on Tuesday. There is also a
concern for heavy rainfall on Tuesday that could create localized
flooding for urban and small streams.

This evening and tonight...Visible satellite imagery this afternoon
showed a line of isolated showers and storms develop along a frontal
boundary orientated east-west across north-central and far northeast
WI. With a large pool of instability over the area (MUCAPE around
3000 J/kg) from a warm and moist airmass, and low-level convergence
focused over far northeast WI, a marginal threat for damaging winds
and hail will remain possible through late this evening as the
frontal boundary dives south. Thunderstorm chances will come to an
end by late this evening once the frontal boundary exits the
forecast area. Dry conditions are then expected for the rest of the
night with above normal lows ranging from the upper 50s to lower 60s
in north-central WI to the upper 60s to lower 70s in east-central
WI.

Tuesday...Shower and thunderstorm chances will increase late Tuesday
morning/early Tuesday afternoon beginning in north-central WI as an
embedded upper-level shortwave and surface low approach the area. As
the previously mentioned warm and moist airmass is expected to
remain over the southern half of the forecast area into Tuesday,
there is potential for isolated strong to severe storms mainly
across central and east-central WI. Many factors will be at play to
support the severe potential with increasing fgen, MUCAPE around
3000 J/kg, and 0-6km bulk shear around 40 to 50 kts. However, the
question of how much cloud cover there will be in the morning will
help determine the severe potential and location(s) of thunderstorm
development. In addition to the storm potential, there is an
increased threat for heavy rainfall, especially within the strongest
storms, as PWATs of 1.50 to near 2 inches appears to set up in an
east-west fashion across the southern half of the forecast area. A
threat for urban and small stream flooding may arise during the
afternoon and continue overnight as the rainfall continues. With the
southern movement of the frontal boundary from Monday evening/night,
high temperatures for Tuesday across north-central and far northeast
WI will be the coolest with values ranging from the lower 70s to
lower 80s, elsewhere will see warmer temperatures ranging from the
middle 80s to 90 degrees.

.LONG TERM...Tuesday Night Through Monday
Issued at 328 PM CDT Mon Jul 5 2021

Severe thunderstorm and heavy rainfall potential for Tuesday
night is the main forecast concern.

A front will be stalled just south of GRB CWA on Tuesday and
Tuesday night, setting the stage for MCS development over the GRB
forecast area Tuesday afternoon and Tuesday night. This will
occur in response to the arrival of a short-wave trough, surface/850
mb lows tracking east along a strong baroclinic zone, mid-level
frontogenetic forcing, and upper level divergence in the RRQ of a
jet streak. There remains some uncertainty on the location of the
heaviest rainfall, as some models show two separate bands setting
up over northern and central WI. Regardless, there appears to be a
high probability of 1-2 inches over a portion of the forecast
area, with perhaps localized amounts of 3+ inches. There will be
some surface based instability (SBCAPE 1000-1500 J/KG) over
central WI in the evening, which will combine with deep layer
shear of 35 to 45 knots to support a severe threat into the early
evening hours. The main focus as we transition into the nighttime
hours will be heavy rainfall, with PWATs of 1.5 to 2 inches and
strong dynamic forcing in place. WPC has a Slight Risk of rainfall
exceeding flash flood guidance over most of the forecast area,
and suspect that the main flooding threats will be in urban areas.
Most of the rainfall should taper off across the region by midday
Wednesday, as cooler and drier Canadian air arrives.

Dry and cool weather will persist Wednesday night through Thursday
night, as the Canadian high settles into the western Great Lakes.
Temperatures will be well below normal.

Models diverge for late in the week/weekend, with the GFS keeping
the region mainly dry under the influence of a persistent Canadian
high pressure system, and the ECMWF continuing to show a deep
upper trough/upper low bringing periods of showers to the region.
Plan to ride with the mid-range model blended pops until we can
determine which route is the way to go.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 707 PM CDT Mon Jul 5 2021

Isolated to scattered showers and storms will slowly exit from
north to south across central and east central through early this
evening. Quiet conditions are expected later this evening and
overnight with mostly clear skies and light winds.

A dry start to the day is expected on Tuesday with VFR conditions.
Then conditions will deteriorate as showers and storms are
expected to develop near/along a frontal boundary and ahead of an
approaching trough of low pressure. Some some uncertainty on the
onset of the activity. Look for CIGs and VSBYs to fall in the
afternoon and evening hours.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Hykin
LONG TERM......Kieckbusch
AVIATION.......Bersch
Hazardous weather outlook, Jul 5, 3:02 PM CDT, 5 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
302 PM CDT Mon Jul 5 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-062015-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
302 PM CDT Mon Jul 5 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Scattered thunderstorms are possible through late this evening.
There is a marginal threat of severe storms across northeast,
central, and east central Wisconsin. Damaging winds, torrential
rain, and hail are the main threats.

An Air Quality Advisory due to ozone is in effect through this
evening for Door, Kewaunee, and Manitowoc counties.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Thunderstorms will be possible at times Tuesday afternoon and
Tuesday night, and again Friday into Saturday. There is a Marginal
risk of severe thunderstorms with damaging winds, hail, and
torrential rainfall Tuesday afternoon and early evening, with the
threat of torrential rainfall and urban flooding continuing
through Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Tuesday afternoon and evening.

LMZ521-522-541>543-062015-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
302 PM CDT Mon Jul 5 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Scattered thunderstorms are possible through late this evening.
They could pose a wind and lightning hazard to boaters.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Thunderstorms are possible at times Tuesday afternoon and Tuesday
night, and again Friday and Saturday. Heavy downpours, gusty
winds, and cloud to water lightning will be possible with storms.

Conditions hazardous to small craft may develop during the Tuesday
night through Wednesday night period, due to persistent and gusty
northeast winds.

Hykin/Kieckbusch

In the hours before

Special weather statement, Jul 5, 6:31 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Green Bay WI
631 PM CDT Mon Jul 5 2021

WIZ039-050-060015-
Manitowoc WI-Brown WI-
631 PM CDT Mon Jul 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BROWN AND CENTRAL
MANITOWOC COUNTIES UNTIL 715 PM CDT...

At 630 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Kaukauna, or 14 miles south of Green Bay, moving
southeast at 25 mph.

Wind gusts up to 40 mph will be possible with this storm.

Locations impacted include...
Manitowoc, Two Rivers, Wrightstown, Newton, Morrison, Cato,
Reedsville, Maple Grove, Whitelaw and Francis Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4420 8805 4424 8805 4424 8811 4430 8819
      4440 8810 4416 8753 4396 8771
TIME...MOT...LOC 2330Z 310DEG 21KT 4432 8808

Cooley
Local storm report, Jul 5, 7:11 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
711 PM CDT MON JUL 5 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 PM     TSTM WND GST     1 E MARINETTE           45.09N 87.59W
07/05/2021  M36.00 MPH       MARINETTE          WI   C-MAN STATION

0403 PM     TSTM WND GST     5 NE BREED              45.11N 88.36W
07/05/2021  M50.00 MPH       OCONTO             WI   MESONET

0442 PM     TSTM WND GST     STURGEON BAY            44.83N 87.38W
07/05/2021  M31.00 MPH       DOOR               WI   AWOS

0607 PM     TSTM WND GST     GREEN BAY               44.51N 88.00W
07/05/2021  M40.00 MPH       BROWN              WI   ASOS

0631 PM     TSTM WND GST     WAUSAU                  44.96N 89.63W
07/05/2021  M43.00 MPH       MARATHON           WI   ASOS

&&

MPC
Special weather statement, Jul 5, 7:11 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Green Bay WI
711 PM CDT Mon Jul 5 2021

WIZ030-060100-
Marathon WI-
711 PM CDT Mon Jul 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARATHON COUNTY UNTIL 800
PM CDT...

At 706 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms from 14 miles southwest of Council Grounds State Park
to near Bevent. Movement was southeast at 15 mph.

Wind gusts up to 40 mph have been reported with these storms.

Locations impacted include...
Wausau, Weston, Rib Mountain, Mosinee, Bevent, Rothschild, Schofield,
Ringle, Marathon City and Rib Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4512 8997 4486 8923 4468 8923 4468 8941
      4488 8985 4512 9005
TIME...MOT...LOC 0006Z 322DEG 14KT 4510 9000 4482 8941

Cooley
Local storm report, Jul 5, 8:00 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
800 PM CDT MON JUL 5 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     TSTM WND DMG     WAUSAU                  44.96N 89.63W
07/05/2021                   MARATHON           WI   LAW ENFORCEMENT

            DOWNED TREES REPORTED. WIND GUSTS MEASURED 40 TO 50 MPH
            AT WAUSAU DOWNTOWN AIRPORT.

&&

MPC
Special weather statement, Jul 5, 8:03 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Green Bay WI
803 PM CDT Mon Jul 5 2021

WIZ038-060130-
Outagamie WI-
803 PM CDT Mon Jul 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OUTAGAMIE COUNTY
UNTIL 830 PM CDT...

At 803 PM CDT, Doppler radar was tracking a strong thunderstorm near
Black Creek, or 16 miles south of Shawano, moving southeast at 30
mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Black Creek, Oneida, Nichols, Leeman, Twelve Corners, Murphy Corner,
Five Corners, Binghamton, Chicago Corners and Wolf River Bottoms
Wildlife Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4453 8861 4459 8854 4459 8843 4449 8819
      4435 8838
TIME...MOT...LOC 0103Z 310DEG 26KT 4454 8850

MPC
Special weather statement, Jul 5, 8:23 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
823 PM CDT Mon Jul 5 2021

WIZ037>039-045-048-049-060215-
Calumet WI-Waupaca WI-Outagamie WI-Winnebago WI-Waushara WI-Brown WI-
823 PM CDT Mon Jul 5 2021

...THUNDERSTORMS MOVING INTO THE FOX VALLEY...

At 820 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Black Creek to New London to 7 miles north
of Fremont. Movement was southeast at 20 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms. A gust front ahead of the line could produce gusty
winds as well.

Locations impacted include...
Appleton, Oshkosh, Waupaca, Menasha, Kaukauna, Little Chute, New
London, Kimberly, Brillion and Black Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

If on or near the water, move indoors or inside a vehicle. Remember,
lightning can strike out to 10 miles from the parent thunderstorm.
If you can hear thunder, you are close enough to be struck by
lightning. Move to safe shelter now! Do not be caught on the water
in a thunderstorm.

&&

LAT...LON 4408 8921 4439 8922 4445 8861 4456 8848
      4453 8819 4433 8798 4424 8801 4424 8804
      4415 8804 4408 8807 4405 8866
TIME...MOT...LOC 0120Z 301DEG 19KT 4450 8843 4439 8868 4438 8877 4437
8890

Bersch

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:11 PM CDTSpecial Weather StatementGRBMarathon49 min
Jul 5, 8:03 PM CDTSpecial Weather StatementGRBOutagamie27 min
Jul 6, 4:13 AM CDTBeach Hazards StatementGRBKewaunee, Manitowoc60 hr
Jul 6, 4:28 AM CDTSmall Craft AdvisoryGRB60 hr
Jul 6, 1:34 PM CDTSpecial Marine WarningGRB41 min
Jul 6, 1:36 PM CDTSpecial Weather StatementGRBBrown, Calumet, Kewaunee, Manitowoc, Outagamie, Shawano and 1 more54 min
Jul 6, 2:29 PM CDTSpecial Weather StatementGRBBrown, Calumet, Kewaunee, Manitowoc, Oconto, Outagamie and 2 more46 min
Jul 6, 3:14 PM CDTSpecial Weather StatementGRBOutagamie46 min
Jul 6, 3:16 PM CDTSpecial Weather StatementGRBBrown, Manitowoc44 min
Jul 6, 3:18 PM CDTSpecial Weather StatementGRBKewaunee42 min
Jul 6, 3:21 PM CDTSpecial Weather StatementGRBPortage39 min
Jul 6, 3:27 PM CDTSpecial Weather StatementGRBWood78 min
Jul 6, 3:35 PM CDTSpecial Weather StatementGRBLanglade40 min
Jul 6, 3:38 PM CDTSevere Thunderstorm WarningGRBMarathon, Wood52 min
Jul 6, 3:45 PM CDTSpecial Weather StatementGRBCalumet45 min
Jul 6, 3:52 PM CDTSpecial Weather StatementGRBOutagamie53 min
Jul 6, 4:03 PM CDTSpecial Weather StatementGRBMenominee42 min
Jul 6, 4:28 PM CDTSevere Thunderstorm WarningGRBMarathon, Portage, Wood62 min
Jul 6, 4:29 PM CDTSpecial Weather StatementGRBCalumet46 min
Jul 6, 4:44 PM CDTSpecial Weather StatementGRBMenominee46 min
Jul 6, 4:55 PM CDTSpecial Weather StatementGRBOconto50 min
Jul 6, 4:59 PM CDTSpecial Weather StatementGRBCalumet46 min
Jul 6, 5:11 PM CDTAreal Flood AdvisoryGRBMarathon, Portage, Shawano, Waupaca, Wood3 hr
Jul 6, 5:27 PM CDTSevere Thunderstorm WarningGRBMarathon, Portage, Shawano, Waupaca, Waushara, Wood48 min
Jul 6, 5:56 PM CDTSpecial Weather StatementGRBPortage49 min
Jul 6, 6:14 PM CDTSpecial Weather StatementGRBWinnebago46 min
Jul 6, 6:21 PM CDTAreal Flood AdvisoryGRBCalumet, Outagamie, Winnebago3 hr
Jul 6, 6:25 PM CDTSpecial Weather StatementGRBMarathon50 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.